# SDR IPXA10M63094

- Difficulty date: October 7, 2010
- Submitted: October 13, 2010
- Operation: Air carrier
- Aircraft: N293UP
- Make and model: Doug MD-11F
- Aircraft serial: 48473
- Engine: Pwa PW4460
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Condition: Contaminated
- Location: A/C Pack
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AFTER T/O PASSING 10,000', SMELLED VERY STRONG ODOR. TURNED ON FLOOD LIGHTING AND COCKPIT WAS FILLED WITH BLUE SMOKE, ODOR SMELLED LIKE HYD FLUID.  DONNED O2 MASKS AND RETURNED TO DEPARTURE.  WATER SEPARATOR CONICAL COALESCER BAG COVERS REMOVED FROM PACK 1,2, & 3. PERFORMED A/C PACK AND DUCT CLEANING PROCEDURE IAW MM 21-53-00- 7, CHANGED COALESCER BAGS TWICE. AFTER PERFORMING CLEANING PROCEDURE FOR APPROX 12 HRS, NO SMOKE OR STRONG ODOR PRESENT. INSTALLED NEW COALESCER BAGS IAW MM 21-54-05-2.
